Wyoming, 2012

Tornadoes in Wyoming, June 7, 2012

June 7, 2012 · NWS CYS · 3 events in 2 counties and zones

Afternoon supercell thunderstorms spawned three tornadoes: two in Laramie County and one in Platte County. The Platte County tornado was rated an EF2 and produced considerable damage and one minor injury.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Afternoon supercell thunderstorms spawned three tornadoes: two in Laramie County and one in Platte County. The Platte County tornado was rated an EF2 and produced considerable damage and one minor injury.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 7, 10:57 AM MST, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 7, 10:57 AM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1157 AM MDT THU JUN 7 2012

.UPDATE...UPDATED FORECAST PACKAGE TODAY TO INCLUDE THE TORNADO
WATCH WHICH HAS RECENTLY BEEN ISSUE...IN EFFECT UNTIL 8 PM THIS
EVENING. WITH SATURATED GROUND CONDITIONS FROM YESTERDAYS VERY
HEAVY RAINFALL...WILL ALSO ISSUE A FLASH FLOOD WATCH FOR ALL OF
THE WESTERN NEBRASKA PANHANDLE AS WELL AS LARAMIE AND GOSHEN
COUNTIES ACROSS FAR SOUTHEAST WYOMING. ANY ONE TO TWO INCH
RAINFALL AMOUNTS IN THE SPAN OF AN HOUR WILL CREATE FLASH FLOODING
ISSUES THIS AFTERNOON. SEVERE THUNDERSTORMS TODAY HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS AS WELL.
INCREASED POP TO BETWEEN 60 TO 80 PERCENT EAST OF THE LARAMIE
RANGE THROUGH THIS EVENING.

.AVIATION...18Z TAF ISSUANCE. MVFR CIGS AND PATCHY FOG HAS LIFTED
LATE THIS MORNING. LOW LEVEL MOISTURE AND QUITE A BIT OF
INSTABILITY WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS...SOME STRONG THROUGH THIS AFTERNOON AND EARLY THIS
EVENING. STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND HAIL ARE
THE MAIN THREATS WITH THESE STORMS. LOCALIZED BRIEF IFR CONDITIONS
ARE POSSIBLE IN THE HEAVIEST THUNDERSTORMS AT ALL LOCATIONS EXCEPT
FOR KRWL. OTHERWISE...CONDITIONS WILL GRADUALLY IMPROVE FROM
NORTHWEST TO SOUTHEAST THIS EVENING.

&&

PREV DISCUSSION... /ISSUED 347 AM MDT THU JUN 7 2012/

SHORT TERM...TODAY THROUGH SATURDAY...
THE PREDAWN WATER VAPOR IMAGERY LOOP SHOWED A PLUME OF MID LEVEL
MOISTURE OVER THE NORTH/CENTRAL HIGH PLAINS. A SHORTWAVE TROUGH
EXTENDED FROM WESTERN SOUTH DAKOTA INTO NORTHEAST COLORADO...WHICH
PROVIDED LIFT FOR ISOLATED TO SCATTERED CONVECTION. THE MOST
PERSISTENT SHOWER/TSTORM ACTIVITY WAS LIFTING NORTHEAST ACROSS
NORTHWEST NEBRASKA. LOCALLY HEAVY RAIN AND GUSTY WINDS ACCOMPANIED
THE TSTORMS. A CLUSTER OF TSTORMS MOVING NORTHEAST ALONG I-76 IN
NORTHEAST COLORADO MAY AFFECT CHEYENNE COUNTY DURING THE NEXT FEW
HOURS. A SURFACE FRONT WAS STALLED FROM THE WESTERN DAKOTAS
THROUGH SOUTHEAST WYOMING AND WEST CENTRAL COLORADO. THIS FRONT
SEPARATED DEW POINTS IN THE 40S AND 50S EAST WITH 20S AND 30S TO
ITS WEST.

TODAY/S SYNOPTIC SETUP FOR STRONG CONVECTION FOR EASTERN PORTIONS
OF THE CWFA THIS AFTERNOON AND EVENING LOOKS SIMILAR TO WEDNESDAY.
A SHORTWAVE TROUGH OVER IDAHO AND UTAH WILL MOVE NORTHEAST ACROSS
WYOMING AND NORTHERN COLORADO THIS AFTERNOON. TIMING OF THIS FEATURE
WILL BE CRITICAL TO CONVECTIVE DEVELOPMENT WITH MOISTURE CONVERGENCE
AND SURFACE LIFT FROM THE AFOREMENTIONED FRONT AND TROUGH. 00Z NAM
BUFKIT SOUNDING DATA DEPICT A TIGHT EAST-WEST DEW POINT GRADIENT
(20S WEST TO 50S EAST) ALONG WITH LIFTED INDICES FROM -2 TO -5
CELSIUS AND CAPES FROM 1500-2000 J/KG EAST OF THE LARAMIE RANGE
DURING THE 18Z TO 00Z TIME PERIOD. 0-6KM SHEAR VALUES OF 20-35 KT
ARE INDICATIVE OF MULTICELL/SUPERCELL TSTORM MODES WITH LARGE HAIL
AND DAMAGING THE PRIMARY THREATS. THERE IS VERY LOW PROBABILITY OF
A FEW WEAK TORNADOES. PRECIP WATER VALUES OF 0.75 TO 1.25 INCHES
ALSO BRING THE POTENTIAL FOR HEAVY RAINFALL WITH THE STRONGER
CELLS... WHICH MAY CONTRIBUTE TO LOCALIZED FLOODING. IT LOOKS LIKE
TSTORMS WILL INITIATE OVER THE LARAMIE RANGE EARLY AFTERNOON THEN
SPREAD EAST ONTO THE EASTERN PLAINS/WESTERN NEBRASKA PANHANDLE
LATE AFTERNOON. THE SEVERE THREAT WILL EXTEND UNTIL MID EVENING
FOR THE WESTERN PANHANDLE. SHOWERS/TSTORMS SHOULD END BY MIDNIGHT
AS THE FRONTAL FORCING AND SHORTWAVE EXIT THE REGION. WITH LOW
LEVEL MOISTURE AND LIGHT WINDS IN PLACE EAST OF THE LARAMIE
RANGE...PATCHY LATE NIGHT FOG WILL BE POSSIBLE. DRIER AND MORE
STABLE AIR WILL BEGIN TO OVERTAKE WYOMING FRIDAY AS A HIGH
PRESSURE RIDGE BUILDS OVER THE REGION. THE NAM AND GFS SHOW LOW
LEVEL INSTABILITY PRESENT OVER WESTERN NEBRASKA FRIDAY AFTERNOON
HOWEVER THE MID LEVELS WILL BE CAPPED PRECLUDING CONVECTIVE
DEVELOPMENT. IT WILL REMAIN DRY SATURDAY WITH PLENTY OF SUBSIDENCE
ALOFT WITH THE RIDGE AXIS OVER THE HIGH PLAINS.

TEMPERATURES TODAY WILL BE SLIGHTLY COOLER OWING TO LINGERING LOW
CLOUDINESS THROUGH THE MORNING ALONG AND EAST OF THE LARAMIE RANGE.
700 MB TEMPERATURES CLIMBING INTO THE TEENS CELSIUS MEANS MUCH WARMER
TEMPERATURES ARE ON TAP FRIDAY AND SATURDAY WITH 80S AND 90S FOR THE
HIGH PLAINS.

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
A GENERALLY DRY AND MILD TO WARM WEATHER PATTERN EXPECTED TO BE OVER
THE REGION DURING THE PERIOD AS UPPER FLOW BECOMES MORE WESTERLY AND
BETTER MOISTURE GETS SHUNTED SOUTH OF THE CWA. PACIFIC COLD FRONT
WILL SWEEP ACROSS THE CWA SAT NIGHT BRINGING A BREEZY AND COOLER DAY
SUNDAY AS UPPER SYSTEM WRAPS UP OVER SOUTHERN SASK. SFC HIGH BUILDS
OVER THE REGION SUNDAY AND MONDAY THEN SHIFTS EAST TUESDAY. A BIT OF
CONVECTION POSSIBLE TUESDAY AFTERNOON IF ENOUGH MOISTURE CAN RETURN
UP BACK SIDE OF HIGH. MAINLY DRY AND WARMER WEDNESDAY AS UPPER RIDGE
BUILDS A BIT OVER THE REGION.

FIRE WEATHER...
A STALLED FRONTAL BOUNDARY FROM NORTHEAST TO SOUTHEAST WYOMING...
SURFACE TROUGH OVER THE WESTERN NEBRASKA PANHANDLE AND A PASSING
UPPER LEVEL DISTURBANCE WILL BE THE FOCI FOR SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING ALONG AND EAST OF THE LARAMIE
RANGE. EAST TO SOUTHEAST LOW LEVEL FLOW WILL MAINTAIN HIGH RELATIVE
HUMIDITIES IN THESE AREAS. WEST OF THE LARAMIE RANGE...LOWEST
RELATIVE HUMIDITIES WILL RANGE FROM 10 TO 20 PERCENT. THUNDERSTORMS
THAT DEVELOP WILL HAVE THE POTENTIAL FOR HAIL... STRONG WINDS AND
LOCALLY HEAVY RAIN. THE FRONT WILL DISSIPATE FRIDAY AS HIGH PRESSURE
ALOFT BUILDS OVER THE HIGH PLAINS. MUCH DRIER AIR WILL OVERSPREAD
THE DISTRICT FRIDAY...AND ESPECIALLY SATURDAY. GUSTY SOUTHWEST WINDS
ALONG AND WEST OF THE LARAMIE RANGE COMBINED WITH RELATIVE
HUMIDITIES IN THE 5 TO 15 PERCENT RANGE WILL ELEVATE THE WILDLAND
FIRE DANGER BOTH FRIDAY AND SATURDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...REC
LONG TERM/AVIATION...TJT
Hazardous weather outlook, Jun 7, 11:18 AM MST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1218 PM MDT THU JUN 7 2012

WYZ101>103-105>108-110-112>119-081830-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1218 PM MDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT FOR MOST OF SOUTHEAST WYOMING UNTIL 8
PM THIS EVENING. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT
UNTIL 9 PM LATE THIS EVENING.

THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP THROUGH THIS
AFTERNOON AND MOVE ACROSS THE AREA THIS EVENING. STORMS COULD
BECOME SEVERE FROM FAR EASTERN WYOMING INTO THE NEBRASKA PANHANDLE
WITH LARGE HAIL...DAMAGING WINDS BEING THE MAIN THREATS ALONG MORE
HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. STILL CANNOT RULE OUT
AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-081830-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1218 PM MDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT FOR WESTERN NEBRASKA UNTIL 8 PM THIS
EVENING. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 9 PM
LATE THIS EVENING.

THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP ACROSS THE
MOUNTAINS OF SOUTHEAST WYOMING EARLY THIS AFTERNOON AND MOVE INTO
WESTERN NEBRASKA BY LATE THIS AFTERNOON. STORMS COULD BECOME
SEVERE FROM WITH LARGE HAIL...DAMAGING WINDS BEING THE MAIN
THREATS ALONG MORE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.
AN ISOLATED TORNADO CAN NOT BE RULED OUT AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 7, 12:34 PM MST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
134 PM MDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             15 W MULE CREEK JUNCTIO 43.38N 104.52W
06/07/2012  E0.25 INCH       NIOBRARA           WY   TRAINED SPOTTER

            COVERS THE GROUND. HEAVY RAIN. ESTIMATED GUST TO 50 MPH.

&&

BCHAPMAN
Special weather statement, Jun 7, 12:38 PM MST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
138 PM MDT THU JUN 7 2012

NEZ095-WYZ102-108-072030-
GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE-
138 PM MDT THU JUN 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX...EXTREME
SOUTHEASTERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES UNTIL 230 PM
MDT...

AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRAIRIE CENTER...OR 24 MILES SOUTHEAST OF
LUSK...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISON...
  VAN TASSELL...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4289 10389 4265 10360 4240 10412 4254 10427
TIME...MOT...LOC 1938Z 232DEG 19KT 4253 10410

FINCH
Local storm report, Jun 7, 1:23 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             13 ESE WINDY PEAK       42.20N 105.35W
06/07/2012  M1.75 INCH       ALBANY             WY   TRAINED SPOTTER

            THIS REPORT WAS FROM THE COW CAMP FIRE CAMP

&&

MWEILAND
Local storm report, Jun 7, 1:24 PM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
224 PM MDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             HARRISON                42.69N 103.88W
06/07/2012  M0.25 INCH       SIOUX              NE   TRAINED SPOTTER

            HAIL COVERED THE GROUND. ALSO HEAVY RAINFALL.

&&

MWEILAND
Local storm report, Jun 7, 1:43 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
243 PM MDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             14 NW WHEATLAND         42.19N 105.15W
06/07/2012  M0.75 INCH       PLATTE             WY   TRAINED SPOTTER

            PENNY SIZED HAIL FELL FROM 227 PM TO 237 PM. ONE HALF
            INCH OF RAIN FELL IN 45 MINUTES.

&&

MWEILAND
Special weather statement, Jun 7, 1:49 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MDT THU JUN 7 2012

WYZ118-119-072145-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
249 PM MDT THU JUN 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE COUNTY UNTIL 345
PM MDT...

AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF HILLSDALE...OR 19 MILES
NORTHEAST OF CHEYENNE...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GUN BARREL...
  MERIDEN REST AREA...
  ALBIN...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4156 10406 4130 10406 4131 10466 4157 10465
TIME...MOT...LOC 2049Z 270DEG 16KT 4138 10459

HAMMER

The radar

The Cheyenne radar (KCYS), 103 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

3 tornado. Local standard time, as filed.

Tornado, Platte

When
June 7, 2:07 PM MST to 3:19 PM MST
Where
Platte County, 7 mi W of Wheatland to 1.72 mi SE of Slater
Rating
EF2
Path length
20.57 mi
Path width
200 yd
Injuries
1 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
42.050, -105.106

A large tornado touched down west of Wheatland and moved to the southeast across western Platte County. The tornado remained in contact with the ground for just over an hour before dissipating northeast of Chugwater. An NWS survey team rated the tornado an EF2 with maximum winds estimated between 130 and 135 mph. The damage assessment revealed the most significant damage to be along Olson Road, about 6 miles southwest of Wheatland. An unoccupied mobile home was completely destroyed, with unrecognizable debris spread about 50 yards from the foundation. A poorly constructed modular home with a crawl space was completely swept from its foundation, with parts of the metal frame found one quarter of a mile away. Many outbuildings on various properties were severely damaged or completely destroyed. A well-constructed one to two family home lost a large portion of the roof, but most of the walls remained intact with the exception of the garage. The most significant damage, however, was found near the intersection of Grange and Olson Roads. A very well constructed and recently completed barn was demolished, with debris found more than two miles away. In addition to the building damage, numerous large cottonwood trees were either snapped or uprooted but were not debarked. The tornado also derailed 6 empty rail cars about 6 miles northeast of Chugwater, shortly before it dissipated. The tornado crossed Interstate 25 just south of the Bordeaux exit at about 14:38 MST. No vehicles were affected by the tornado as it crossed the interstate. One person suffered minor injury from flying debris.

Tornado, Laramie

When
June 7, 3:33 PM MST to 3:35 PM MST
Where
Laramie County, 6.41 mi SSE of Little Bear to 6.46 mi SSE of Little Bear
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
41.440, -104.870

A small tornado briefly touched down in open country two miles north of Whitaker. No damage was reported.

Tornado, Laramie

When
June 7, 5:25 PM MST to 5:28 PM MST
Where
Laramie County, 9.59 mi ESE of Little Bear to 9.84 mi ESE of Little Bear
Rating
EF0
Path length
0.25 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
41.460, -104.740

A small tornado touched down in open country eight miles east-northeast of Whitaker. No damage was reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2012Every state in 2012This day in weather historyThe tornado archive for Wyoming, 2012Warnings in Wyoming, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 377624, 377625, 377626.